Rip Current, Northwest
- When
- March 28, 5:12 PM AST
- Where
- Northwest forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A man was dragged by a rip current.
Winds up to 20kntos and seas up to 6 feet affected the regional waters, with occasional higher seas. Small craft operators were urged to exercise caution across most of the local waters.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Winds up to 20kntos and seas up to 6 feet affected the regional waters, with occasional higher seas. Small craft operators were urged to exercise caution across most of the local waters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 28, 2:55 PM AST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 255 PM AST SAT MAR 28 2015 .SYNOPSIS...UPPER LEVEL RIDGE WILL FLATTEN TONIGHT THROUGH MID NEXT WEEK THEN COLLAPSE NEXT WEEKEND AS SOUTHERN STREAM TROUGH AMPLIFIES ACROSS THE CARIBBEAN. && .DISCUSSION...MAINLY DRY WEATHER WILL PREVAIL THROUGH TUE BENEATH UPPER LEVEL RIDGE ALBEIT WEAKER. MOISTURE SURGES MID AND ESPECIALLY LATE NEXT WEEK AS RIDGE SUCCUMBS DUE TO HEIGHT FALLS/AMPLIFLYING UPPER LEVEL TROUGH FROM THE ATLC INTO THE CARIBBEAN. POTENTIALLY SOME ACTIVE WX NEXT SATURDAY AND PROBABLY THE MOST RAIN WE'VE SEEN IN QUITE SOME TIME. MAY NEED TO INTRODUCE MENTION OF T-STORMS MID AND LATE NEXT WEEK. && .AVIATION...VFR CONDITIONS NEXT 24 HRS. FAIR WX IS EXPECTED TO PERSIST THROUGH TUE. && .MARINE...WINDS AROUND 15 KT AND SEAS 3-5 FT. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 88 75 86 / 10 10 10 10 STT 75 85 74 85 / 10 10 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 10/64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 455 AM AST SAT MAR 28 2015 AMZ710>745-PRZ001>013-290900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 455 AM AST SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-290900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 455 AM AST SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
A man was dragged by a rip current.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Northwest | 2015-03-28 | Male | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565622.